MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; PRESCRIPTION USE BLOOD GLUCOSE METER FOR NEAR PATIENT TESTING

NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; PRESCRIPTION USE BLOOD GLUCOSE METER FOR NEAR PATIENT TESTING
Model Number 1.86
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been returned.The investigation is anticipated but not yet begun.No reported adverse effect to the neonate.Upon completion of the investigation a supplemental report will be submitted.
 
Event or Problem Description
"while using a glucometer on pediatric patients, three consecutive readings showed results of >600 mg/dl from different two patients.However, the glucometer passed quality control (qc) checks earlier that day.Suspecting an abnormality, the nurse repeated the tests using a different vial of test strips, and the >600 readings did not recur.However, since >600 report had already been reported, blood samples was withdrawn and sent to the laboratory for confirmation, data was 55 mg/dl.The nurse then provided the original vial of test strips to the laboratory, but when tested qc using the lab's glucometer, the result could not produce and showed error (bad sample or replace strip).The laboratory reported that a few days earlier, another unit had also encountered >600 readings during qc checks with a different vial from the same batch, and had discarded that vial.".
 
Additional Manufacturer Narrative
Retained nova statstrip glucose test strips (lot # 0324120309) were used for the complaint investigation.Testing included five (5) levels of nova statstrip glucose linearity solution, and five (5) levels of whole blood specimens collected from consenting adults.Five (5) nova statstrip glucose meters and one (1) returned nova statstrip glucose meter were used for the study.Four (4) measurements were performed on each meter for each sample (24 measurements total).Plasma ysi glucose results were used as reference values for the whole blood specimens.Retained nova statstrip glucose test strips (lot # 0324120309) meet the performance acceptance criteria for linearity solutions and blood specimens for testing done using retained nova statstrip glucose meters.There were no discrepant values obtained during the testing of retained nova statstrip glucose test strips (lot # 0324120309).After investigation into the one vial of returned nova statstrip glucose test strips (lot # 0324120309) seemed to indicate that the vial had been exposed to moisture, thereby giving the erroneous results seen; indicating an issue with that particular vial of strips but not with the whole strip lot or the reported meter.The vial weight of the returned vial was 17.1980g and the weight of an unused retain vial was 16.178g.This supports that theory that the returned vial was exposed to moisture at some point.Dhr reviews were performed on the reported meter and strip lot.No abnormalities or concerns were observed.The dhr's indicated the released product met all specifications.No further action is recommended at this time.Nova will continue to monitor for this or similar events.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
PRESCRIPTION USE BLOOD GLUCOSE METER FOR NEAR PATIENT TESTING
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454
Manufacturer (Section G)
NOVA BIOMEDICAL CORPORATION
165 lexington rd
billerica 01821
Manufacturer Contact
patrick sinclair
39 manning rd
billerica, MA 01821
9784393676
MDR Report Key22046922
Report Number1219029-2025-00009
Device Sequence Number18338372
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K150281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.86
Device Catalogue Number54790
Device Lot Number0324120309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale